Received: May 24, 2010
Accepted: July 18, 2010
Ref: Chewoolkar VC, Singh RK, Bamborde, SH. Extensive thrombophlebitis in a patient with Behçet's disease. Internet J Med Update. 2011 Jul;6(2):57-60.
EXTENSIVE THROMBOPHLEBITIS IN A PATIENT WITH BEHÇET'S DISEASE
Vaibhav C Chewoolkar* MD, Raminder K Singh† MD and Shailesh H Bamborde‡
*Assistant Professor, †Professor and Head, ‡Resident, Department of Medicine, Seth GS Medical College & KEM Hospital, Mumbai, Maharashtra, India
(Corresponding Author: Dr. Vaibhav C Chewoolkar, Department of Medicine, Seth GS Medical College & KEM Hospital, Mumbai 400012, Maharashtra, India; Tele-fax: 022-24172267; Email: firstname.lastname@example.org)
Behçet’s disease (BD) is a systemic vasculitis of unknown origin. It is well established that Behçet’s disease predisposes strongly to venous and arterial thrombosis and recurrent superficial and deep thrombophlebitis of the lower extremities. There are different considerations about the pathogenesis of the vascular complications and the tendency for thrombosis in BD. We came across a patient of Behçet’s disease in whom extensive thrombophlebitis and erythema nodosum, which was precipitated by a needle prick, responded to corticosteroids. This case highlights the importance of suspicion of this disease in patients presenting with extensive thrombophlebitis.
KEY WORDS: Thrombophlebitis; Behçet's disease; Vasculitis